Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2006, 7:44 PM EDT for Edgecombe County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 7:44 PM EDT (23:44 UTC)
- Expired
- May 14, 2006, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 14, 2:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:05 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 14, 4:05 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT SUN MAY 14 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... GRIDS/FORECAST WILL BE LATE DUE TO SEVERE WEATHER ACTIVITY. HOPE TO BE COMPLETED NO LATER THAN 530 PM EDT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... && .AVIATION... && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RHJ/WSS LONG TERM...WSS AVIATION...RHJ
Hazardous weather outlook, May 14, 6:07 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 607 AM EDT SUN MAY 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 607 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY AND A STRONG JET STREAM ALOFT ACROSS THE TENNESSEE VALLEY WILL ENERGIZE A COLD FRONT AS IT APPROACHES FROM THE WEST THIS AFTERNOON AND CROSSES CENTRAL NORTH CAROLINA TONIGHT. THIS WILL ADD TO AN ALREADY UNSTABLE ATMOSPHERE AND INCREASE THE THREAT OF SEVERE THUNDERSTORMS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY OCCURRING EARLY TODAY IN CENTRAL NORTH CAROLINA. BUT A MORE VIGOROUS LINE OF THUNDERSTORMS IS EXPECTED TO FORM TO OUR WEST AND SOUTHWEST EARLY AFTERNOON AND MOVE EAST ACROSS THE PIEDMONT BEFORE 5 PM AND THROUGH THE SANDHILLS AND COASTAL PLAIN BEFORE 8 PM THIS EVENING. THE MAIN THREAT FROM THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TODAY WILL BE LARGE HAIL. STRONG...DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE...MAINLY IN THE SOUTHERN HALF...INCLUDING THE SANDHILLS AND SOUTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA MAINLY BETWEEN 100 PM AND 800 PM. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. 21
In the hours before
Local storm report, May 14, 6:51 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD 15 N RALEIGH 36.03N 78.64W
05/14/2006 WAKE NC PUBLIC
FUNNEL CLOUD REPORTED BY PUBLIC NEAR WAKEFIELD PLANTATION
AT PENROSE TRAIL.
&&
BSDLocal storm report, May 14, 7:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL APEX 35.73N 78.85W
05/14/2006 E1.00 INCH WAKE NC NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY NWS EMPLOYEE.
&&
BSDLocal storm report, May 14, 7:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 1 N APEX 35.74N 78.85W
05/14/2006 E1.75 INCH WAKE NC TRAINED SPOTTER
GOLF BALL SIZE HAIL NEAR US 64 AND LAKE PINE.
&&
BSDLocal storm report, May 14, 7:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL CARY 35.78N 78.80W
05/14/2006 E0.75 INCH WAKE NC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CARY.
&&
BSDLocal storm report, May 14, 7:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL RALEIGH 35.81N 78.64W
05/14/2006 M1.00 INCH WAKE NC OFFICIAL NWS OBS
QUARTER SIZE HAIL OBSERVED AT THE NWS OFFICE IN RALEIGH.
&&
BSDLocal storm report, May 14, 7:27 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD HOLLY SPRINGS 35.66N 78.84W
05/14/2006 WAKE NC TRAINED SPOTTER
FUNNEL CLOUD OBSERVED IN HOLLY SPRINGS AT EARP ST. AND
RALEIGH ST.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:48 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 42 min |
| May 14, 8:32 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 28 min |
| May 14, 1:02 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 28 min |
| May 14, 1:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 26 min |
| May 14, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| May 14, 1:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 43 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| May 14, 1:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 30 min |
| May 14, 1:58 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 21 min |
| May 14, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 51 min |
| May 14, 2:12 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 48 min |
| May 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 15 min |
| May 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 30 min |
| May 14, 2:21 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 24 min |
| May 14, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 31 min |
| May 14, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 40 min |
| May 14, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 33 min |
| May 14, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Person | 44 min |
| May 14, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| May 14, 2:54 PM EDT | Tornado Warning | RAH | Davidson, Stanly | 41 min |
| May 14, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 43 min |
| May 14, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 23 min |
| May 14, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 24 min |
| May 14, 3:12 PM EDT | Tornado Warning | RAH | Montgomery | 33 min |
| May 14, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 31 min |
| May 14, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| May 14, 3:41 PM EDT | Tornado Warning | RAH | Franklin | 19 min |
| May 14, 3:47 PM EDT | Tornado Warning | RAH | Montgomery | 28 min |
| May 14, 3:49 PM EDT | Tornado Warning | RAH | Durham | 26 min |
| May 14, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 23 min |
| May 14, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Nash | 49 min |
| May 14, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 47 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 28 min |
| May 14, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
| May 14, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 28 min |
| May 14, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 37 min |
| May 14, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Person | 24 min |
| May 14, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 17 min |
| May 14, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 31 min |
| May 14, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 25 min |
| May 14, 5:29 PM EDT | Tornado Warning | RAH | Orange | 16 min |
| May 14, 5:47 PM EDT | Tornado Warning | RAH | Durham | 28 min |
| May 14, 6:07 PM EDT | Tornado Warning | RAH | Wake | 23 min |
| May 14, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 36 min |
| May 14, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 51 min |
| May 14, 6:35 PM EDT | Tornado Warning | RAH | Franklin | 25 min |
| May 14, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 16 min |
| May 14, 6:48 PM EDT | Tornado Warning | RAH | Chatham | 27 min |
| May 14, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| May 14, 6:58 PM EDT | Tornado Warning | RAH | Franklin, Nash | 47 min |
| May 14, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 19 min |
| May 14, 7:25 PM EDT | Tornado Warning | RAH | Lee | 35 min |
| May 14, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| May 14, 7:43 PM EDT | Tornado Warning | RAH | Chatham | 17 min |
| May 14, 7:57 PM EDT | Tornado Warning | RAH | Harnett | 33 min |
| May 14, 7:58 PM EDT | Tornado Warning | RAH | Wake | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.